Alert archive / Oklahoma / Areal Flood Warnings in 2018
Areal Flood Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Feb 24, 2018, 9:09 AM CST for 6 counties in Oklahoma; 4 counties in Arkansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 9:09 AM CST (15:09 UTC)
- Expired
- Feb 24, 2018, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, Mayes County, OK, Ottawa County, OK, Sequoyah County, OK
The radar
The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Feb 24, 5:46 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 24, 5:46 AM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
546 AM CST Sat Feb 24 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Varying conditions between LIFR and MVFR will continue across
Eastern Oklahoma and Northwest Arkansas through much of the
morning hours. Showers and thunderstorms are expected to lift
northeast into Southeast Oklahoma and spread through the CWA ahead
of a cold front forecast to move through this afternoon/evening.
Gusty winds and IFR/MVFR conditions will be possible within the
precipitation. Behind the cold front...MVFR ceilings look to
persist for several hours before skies begin to clear out from
west to east this evening and overnight. Clear skies and light
winds late in the TAF period could potentially allow for some
areas of fog to develop. However...depending on the amount of dry
air behind the front...have held off on any fog mention at this
time.
&&
.PREV DISCUSSION... /Issued 320 AM CST Sat Feb 24 2018/
DISCUSSION...
Current round of rain and isolated thunder diminishing this
morning across eastern OK and northwest AR. Next round associated
with the main upper wave developing across portions of central
Texas, and will move into the forecast area later this morning.
The warm sector will push into southeast Oklahoma and west central
Arkansas, and will give these locations the highest potential for
a few severe storms along and just ahead of the pacific cold
front. Further north, elevated instability supports at least
isolated to scattered thunder, but severe potential outside of the
warm sector appears limited. The front will sweep through the
entire area by late afternoon, so will not split hairs with the
current flood watch and keep the current expiration time of 6 pm.
Drier air finally moves behind the boundary and will mark the
beginning of several days with settled conditions and mild
afternoon temperatures. Shower and thunderstorm chances will begin
to increase towards the middle of next week as another system
approaches at that time. Upper pattern to remain west
southwesterly through the week, which will result in mild daytime
temperatures to continue for the remainder of the forecast cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 55 30 61 34 / 80 10 0 0
FSM 65 35 63 37 / 100 10 0 0
MLC 63 32 64 33 / 100 10 0 0
BVO 52 26 60 26 / 70 10 0 0
FYV 59 31 60 30 / 100 10 0 0
BYV 58 32 59 34 / 90 10 0 0
MKO 58 30 63 34 / 90 10 0 0
MIO 53 29 59 29 / 70 10 0 0
F10 57 30 63 35 / 80 10 0 0
HHW 67 37 64 37 / 100 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this afternoon for OKZ049-053-058-062-063-
065>076.
AR...Flood Watch through this afternoon for ARZ001-002-010-011-019-
020-029.
&&
AVIATION.....20Hazardous weather outlook, Feb 24, 5:02 AM CST, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 502 AM CST Sat Feb 24 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 502 AM CST Sat Feb 24 2018 ...Severe Potential and Flooding Concerns Today... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Far Southeast Oklahoma into West Central Arkansas. ONSET...Mid Morning Through Late Afternoon. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Mid Morning Through Late Afternoon. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Mid morning. DISCUSSION... Showers and thunderstorms are expected to spread back into Southeast Oklahoma this morning and push across Eastern Oklahoma and Northwest Arkansas through this afternoon ahead of a cold front forecast to move through this afternoon and evening. Instability over the region could allow for a slight risk of severe weather potential across mainly Southeast Oklahoma and Northwest Arkansas from the mid morning hours through this afternoon. Large hail and damaging winds look to be the main threats...though an isolated tornado potential could also be possible over far Southeast Oklahoma into West Central Arkansas. Precipitation chances are forecast to taper off from west to east this afternoon and look to exit Northwest Arkansas by early evening. Also ahead of the front...additional periods of heavy rainfall over parts of Eastern Oklahoma and Northwest Arkansas on top of recent rains will continue to increase flash flooding as well as river flooding concerns. A flood watch remains in effect through this afternoon over much of the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY AND MONDAY...No Hazards. TUESDAY AND WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. EXTENDED DISCUSSION... Recent rains combined with forecast additional rainfall amounts could continue flooding concerns after the rains end Saturday. Drier conditions are forecast Sunday into the first part of next week before thunderstorm chances return mid week as another low pressure system looks to approach the region. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:35 PM CST | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Ottawa, Sequoyah | 13 hr |
| Feb 24, 1:18 AM CST | River Flood Warning | TSA | LeFlore | 34 hr |
| Feb 24, 1:34 AM CST | River Flood Advisory | TSA | Cherokee, Delaware | 30 hr |
| Feb 24, 3:22 AM CST | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 1 more | 18 hr |
| Feb 24, 7:29 AM CST | River Flood Warning | TSA | Cherokee | 11 hr |
| Feb 24, 9:14 AM CST | Special Weather Statement | TSA | Okfuskee | 31 min |
| Feb 24, 10:41 AM CST | Special Weather Statement | TSA | LeFlore | 34 min |
| Feb 24, 11:18 AM CST | Special Weather Statement | TSA | Haskell, Latimer | 27 min |
| Feb 24, 11:23 AM CST | Special Weather Statement | TSA | Sequoyah | 37 min |
| Feb 24, 11:41 AM CST | Special Weather Statement | TSA | LeFlore | 34 min |
| Feb 24, 11:43 AM CST | Special Weather Statement | TSA | Sequoyah | 32 min |
| Feb 24, 11:59 AM CST | Special Weather Statement | TSA | McCurtain | 46 min |
| Feb 24, 1:12 PM CST | River Flood Warning | TSA | Ottawa | 48 hr |
| Feb 24, 12:07 PM CST | Special Weather Statement | TSA | Sebastian | 38 min |
| Feb 24, 12:45 PM CST | Special Weather Statement | TSA | Franklin | 30 min |
| Feb 24, 12:56 PM CST | Special Weather Statement | TSA | Franklin | 34 min |
| Feb 24, 5:18 PM CST | River Flood Warning | TSA | Crawford, Sebastian | 19 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2018Areal Flood Warnings in Arkansas, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.